Alert archive / West Virginia / Flash Flood Warnings in 2002
Flash Flood Warning 14, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this flash flood warning at May 2, 2002, 6:38 AM EDT for Preston County, West Virginia. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 2, 2002, 6:38 AM EDT (10:38 UTC)
- Expired
- May 2, 2002, 9:30 AM EDT
- In force
- 3 hr
- Issued by
- NWS Pittsburgh, PA
- Area
- Whole counties
County Preston County, WV
The radar
The Pittsburgh radar (KPBZ), 127 km from the middle of the area, began a volume at 10:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 10.6 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2247 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 191 m²/s²
- 0-3 km storm-relative helicity
- 402 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KPBZ 021038 FFWPBZ WVC077-021330- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 637 AM EDT THU MAY 2 2002 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * FLASH FLOOD WARNING FOR... PRESTON COUNTY IN WEST VIRGINIA * UNTIL 930 AM EDT * AT 637 AM EDT...LAW ENFORCEMENT REPORTED FLOODING OF ROADWAYS IN THE TERRA ALTA AND ALBRIGHT AREAS. * OTHER LOCATIONS IN THE WARNING INCLUDE...MASONTOWN...AND ROWLESBURG... <<CALL TO ACTION>>DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at May 2, 6:21 AM EDT, 17 minutes earlier.
Area forecast discussion, May 2, 6:21 AM EDT, 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 621 AM EDT THU MAY 2 2002 ANOTHER ZONE ISSUANCE TO REMOVE SEVERE THUNDERSTORM WATCH FROM OUR OHIO COUNTIES. .PBZ... MD...FLOOD WATCH FOR THIS MORNING FOR ZONE MDZ001. OH...FLOOD WATCH FOR THIS MORNING FOR ZONES OHZ039...OHZ048>050... OHZ057>059...OHZ068>069. PA...FLOOD WATCH FOR THIS MORNING FOR ZONES PAZ021...PAZ029>032. SEVERE THUNDERSTORM WATCH FOR THIS MORNING FOR ZONES PAZ021... PAZ029>032. WV...FLOOD WATCH FOR THIS MORNING FOR ZONES WVZ001>004...WVZ012... WVZ021>023...WVZ041. SEVERE THUNDERSTORM WATCH FOR THIS MORNING FOR ZONES WVZ001>004... WVZ012...WVZ021>023...WVZ041.
In the hours before
Special weather statement, May 2, 3:21 AM EDT, 3 hours 17 minutes before
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-021315- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 321 AM EDT THU MAY 2 2002 ...HEAVY RAIN AND GUSTY THUNDERSTORMS POSSIBLE THIS MORNING... GUSTY THUNDERSTORM WINDS, HEAVY RAIN, HAIL AND NUMEROUS LIGHTNING STRIKES ARE POSSIBLE THIS MORNING AS A COLD FRONT MOVES THROUGH. A FLOOD WATCH IS IN EFFECT UNTIL 10 AM FOR THE AREA SOUTH OF A LINE ROUGHLY FROM NEW PHILADELPHIA TO STEUBENVILLE IN OHIO TO PITTSBURGH TO LATROBE IN PENNSYLVANIA. SKYWARN ACTIVATION IS ADVISED.
Special weather statement, May 2, 4:24 AM EDT, 2 hours 14 minutes before
OHZ039-048>050-057>059-068-069-PAZ021-029>032-WVZ001>004-012-021>023- 041-021200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 424 AM EDT THU MAY 2 2002 SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 800 AM THURSDAY MORNING FOR THE FOLLOWING COUNTIES... IN PENNSYLVANIA... ALLEGHENY FAYETTE GREENE WASHINGTON WESTMORELAND IN WEST VIRGINIA... BROOKE HANCOCK MARION MARSHALL MONONGALIA OHIO PRESTON TUCKER WETZEL IN OHIO... BELMONT COSHOCTON GUERNSEY HARRISON JEFFERSON MONROE MUSKINGUM NOBLE TUSCARAWAS
Special weather statement, May 2, 5:19 AM EDT, 1 hour 19 minutes before
PAZ014-020>023-030-021030- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 519 AM EDT THU MAY 2 2002 ...SEVERE THUNDERSTORM AND FLOOD WATCH UPDATE... NATIONAL WEATHER SERVICE PITTSBURGH RADAR SHOWED FAST-MOVING THUNDERSTORMS WITH HEAVY RAIN AND WIND GUSTS OVER 45 MPH WILL BE MOVING EASTWARD THROUGH THE PITTSBURGH METRO AREA UNTIL AROUND 6:00 OR 6:30 AM. BEWARE OF PONDED WATER ON ROADS...LOW VISIBILITY IN THE HEAVY RAIN AND FREQUENT LIGHTNING...AND THE POTENTIAL FOR POWER INTERRUPTIONS AND FLYING DEBRIS. THERE CAN ALSO BE PEA SIZED HAIL.
Special weather statement, May 2, 5:28 AM EDT, 1 hour 10 minutes before
MDZ001-WVZ021>023-041-021030- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 528 AM EDT THU MAY 2 2002 ...SEVERE THUNDERSTORM AND FLOOD WATCH UPDATE... NATIONAL WEATHER SERVICE PITTSBURGH RADAR SHOWED FAST-MOVING THUNDERSTORMS WITH HEAVY RAIN AND WIND GUSTS OVER 45 MPH WILL BE MOVING EASTWARD THROUGH THE FAIRMONT WEST VIRGINIA AND INTERSTATE 68 CORRIDOR INTO PRESTON AND GARRETT COUNTIES...UNTIL AROUND 6:00 OR 6:30 AM. BEWARE OF PONDED WATER ON ROADS...LOW VISIBILITY IN THE HEAVY RAIN AND FREQUENT LIGHTNING...AND THE POTENTIAL FOR POWER INTERRUPTIONS AND FLYING DEBRIS. THERE CAN ALSO BE PEA SIZED HAIL.
Special weather statement, May 2, 6:14 AM EDT, 24 minutes before
OHZ039-048>050-057>059-068-069-PAZ021-029>032-WVZ001>004-012-021>023- 041-021200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 614 AM EDT THU MAY 2 2002 SEVERE THUNDERSTORM WATCH HAS BEEN CANCELED FOR THE FOLLOWING COUNTIES... IN OHIO... BELMONT COSHOCTON GUERNSEY HARRISON JEFFERSON MONROE MUSKINGUM NOBLE TUSCARAWAS SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 AM EDT THURSDAY MORNING FOR THE FOLLOWING COUNTIES... IN PENNSYLVANIA... ALLEGHENY FAYETTE GREENE WASHINGTON WESTMORELAND IN WEST VIRGINIA... BROOKE HANCOCK MARION MARSHALL MONONGALIA OHIO PRESTON TUCKER WETZEL
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 2:51 AM EDT | Severe Thunderstorm Warning | PBZ | Tucker | 39 min |
Nearby
Flash Flood Warnings in West Virginia, 2002Every flash flood warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.